Alert archive / North Carolina / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 19, NWS Raleigh, NC

April 17, 2000Nash County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Apr 17, 2000, 5:32 PM EDT for Nash County, North Carolina. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 17, 2000, 5:32 PM EDT (21:32 UTC)
Expired
Apr 17, 2000, 6:20 PM EDT
In force
48 min
Issued by
NWS Raleigh, NC
Area
Whole counties

County Nash County, NC

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 17, 1:30 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 9.5 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2000-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 117 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2000-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
117 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
981 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

932 
WUUS52 KRAH 172131
SVRRDU
NCC127-172220-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
532 PM EDT MON APR 17 2000

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NASH COUNTY IN NORTH CAROLINA

* UNTIL 620 PM EDT

* AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A   SEVERE THUNDERSTORM 5 MILES SOUTHWEST OF BAILEY... MOVING
  NORTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BAILEY AT 535 PM EDT
  SPRING HOPE AND NASHVILLE AT 545 PM

DAMAGING WINDS AND LARGE HAIL ARE LIKELY. GO INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS

JLB/PWB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 17, 2:50 PM EDT, 2 hours 42 minutes earlier.

Area forecast discussion, Apr 17, 2:50 PM EDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH, NC
250 PM EDT MON APR 17 2000

MODELS SHOW LOW LEVEL CONVERGENCE LAGGING STRONG UPPER LEVEL
DIVERGENCE AT SUNSET TODAY...HOPEFULLY HOLDING ACTIVITY DOWN A BIT.

SURFACE LOW SWEEPS THROUGH NC TO EASTERN EDGE OF THE PIEDMONT BY
SUNRISE TUESDAY. ONLY NGM SHOWING SIGNIFICANT 700 MB OMEGA BEHIND
THE SURFACE LOW. HOWEVER MODELS AGREE IN DROPPING SIGNIFICANT VORT
CENTER OVER THE NC MOUNTAINS AT 18Z TUESDAY. MODELS SHOWING WEAK
CONVERGENCE SURFACE AND ALOFT NEAR AND AFTER THIS TIME AS UPPER JET
SWEEPS INTO THE MOUNTAINS. WILL LEAVE POPS IN THE CURRENT 40-50
RANGE FOR TUESDAY WITH A 20 EVENING CHANCE. WILL ADD TSTMS TUESDAY
TO E PART OF OUR AREA.

FWC TEMP NUMBERS CLOSE. ENOUGH LOW LEVEL MOISTURE FOR PARTLY CLOUDY
AFTERNOON WEDNESDAY.

ONLY THE MRF MAKES MUCH OF A CASE FOR PCPN IN CENTRAL NC BEFORE
SUNSET FRIDAY. MRF IS ALSO MOST SOUTH WITH UPPER LEVEL LOW. FRIDAY
NIGHT/SATURDAY CHANCES A BIT BETTER AND WILL MENTION.

.RAH...NONE.

RLH

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 17, 7:21 PM EDTSevere Thunderstorm WarningRAHHalifax34 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.